MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 45CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 45CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR745
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 9/8/2025 d4 batch #: unknown attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: were there any patient consequences? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported during an unknown procedure that the active blade fell completely off.Blade was retrieved and the device was changed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/1/2025.Additional information was requested and the following was obtained: were there any patient consequences? no patient consequence.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number y7025c and no non-conformances were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/10/2025.D4 batch #: y7025c.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the blade tip broken off and returned.During functional testing on a gen11 an alert screen was displayed.A probable cause of the device stop activating and display an alert screen is blade damage.The device will stop activating when the blade becomes damaged.The device was disassembled to inspect the blade and the blade breaking point was located at an area inside the tube proximal to the tissue pad.This is consistent with a side load being applied to the blade while active with the jaw closed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.No conclusion could be reached as to how this issue occurred.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
HARMONIC 700 SHEARS 45CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22993038
Report Number3005075853-2025-07094
Device Sequence Number21061388
Product Code LFL
UDI-Device Identifier10705036035787
UDI-Public(01)10705036035787(17)290531(10)Y7025C
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K221790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR745
Device Lot NumberY7025C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer09/12/2025
11/19/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/01/2025
12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE.
Patient SexUnknown